I am 18 and currently getting these patches of hair loss in my scalp. I also had red spots scattered near the back of my head. My doctor said it was a fungal infection in the head and so subscribed me with some shampoo (ketoconazole) and some fluconazole tablets as well as some antifungal cream.
I have been using all medicines for around 2 months or so now.
At first I had a patch at the back of my head (in the middle) this now has hair growing in, really tiny, thin hairs. There is one on the side of my head which has no hairs and another near the front on the top of my head.
I am getting depressed over this in all honesty. I feel the medication is making no difference because the two other patches a month after I was using the medicines. I don't know if it is a fungal infection like the doctor said or what.
Just really need some advice.
These patches of hair loss can be due to fungal infection (tinea capitis) as your doctor has suggested or due to alopecia aereta. The symptoms of Ringworm or Tinea Capitis include a dry itchy scalp, scaling, crusting, inflamed nodules, hair loss and tender enlarged lymph nodes on the neck. Because of the scratching that is involved with the condition it can become secondarily infected with a bacterial infection.
Get a KOH examination and a biopsy of the skin scrapings done to rule out any fungal infection.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
My doctor took some skin scrapings and sent it of to the lab along with a blood test.
If it were alopecia aereta, how many patches do you normally get if so do they progress? Is there any treatment to grow the hair back quickly?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.